Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 15, NWS North Platte, NE

May 29, 2007Lincoln County, Nebraska

NWS North Platte, NE issued this flash flood warning at May 29, 2007, 4:26 PM CDT for Lincoln County, Nebraska. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 29, 2007, 4:26 PM CDT (21:26 UTC)
Expired
May 29, 2007, 7:30 PM CDT
In force
3 hr
Issued by
NWS North Platte, NE
Area
Whole counties

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 4:44 PM CDTFLASH FLOOD1 Sse North Platte, NEWATER OVER STATE FARM ROAD EAST OF HIGHWAY 83.
May 29, 4:44 PM CDTFLASH FLOOD2 E Dickens, NEON HIGHWAY 23 2-3 MILES EAST OF DICKENS WAS 1 FOOT DEEP OVER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
740 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLBF 292129
FFWLBF
NEC111-300030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
426 PM CDT TUE MAY 29 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF NORTH PLATTE...

* UNTIL 730 PM CDT

* AT 423 PM CDT(323 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER       
  RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE         
  WARNED AREA. A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY          
  RAINFALL CONTINUED TO REMAIN STATIONARY FROM NEAR ARNOLD TO        
  NORTH PLATTE TO EXTREME SOUTHWEST LINCOLN COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HANSEN
  MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA...JEFFREY CANYON
  STATE WILDLIFE MANAGEMENT AREA...COTTONWOOD CANYON STATE WILDLIFE
  MANAGEMENT AREA...WELLFLEET...MAXWELL...DICKENS AND BRADY

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH
PLATTE.

LAT...LON 4138 10096 4071 10124 4068 10023 4139 10024

$$

JWS
2 follow-up statements
000 
WGUS73 KLBF 292246
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
544 PM CDT TUE MAY 29 2007

NEC111-300030-
LINCOLN NE-
544 PM CDT TUE MAY 29 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
LINCOLN COUNTY...

AT 541 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MAXWELL TO WELLFLEET...OR ALONG A LINE
EXTENDING FROM 16 MILES EAST OF NORTH PLATTE TO 14 MILES WEST OF 
CURTIS...MOVING EAST AT 10 MPH. WATER 1 FOOT DEEP WAS REPORTED 
CROSSING HIGHWAY 23...3 MILES EAST OF DICKENS. IN ADDITION...AREAS 
OF STATE FARM ROAD EAST OF HIGHWAY 83 WERE REPORTED UNDER WATER.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA...BRADY...JEFFREY
CANYON STATE WILDLIFE MANAGEMENT AREA AND HANSEN MEMORIAL RESERVE
STATE WILDLIFE MANAGEMENT AREA

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH
PLATTE.

LAT...LON 4138 10096 4071 10124 4068 10023 4139 10024

$$

JWS
000 
WGUS73 KLBF 292350
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
648 PM CDT TUE MAY 29 2007

NEC111-300030-
LINCOLN NE-
648 PM CDT TUE MAY 29 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
LINCOLN COUNTY...

AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BRADY TO HANSEN MEMORIAL RESERVE
STATE WILDLIFE MANAGEMENT AREA...OR ALONG A LINE EXTENDING FROM 25 
MILES EAST OF NORTH PLATTE TO CURTIS...MOVING EAST AT 5 MPH. 
ADDITIONAL THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS 
LINCOLN COUNTY THROUGH 730 PM CDT AS WELL.

THESE THUNDERSTORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF LINCOLN COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH
PLATTE.

LAT...LON 4138 10096 4071 10124 4068 10023 4139 10024

$$

JWS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:38 PM CDT, 48 minutes earlier.

Area forecast discussion, May 29, 3:38 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT TUE MAY 29 2007

.DISCUSSION...
UPPER LEVEL ENERGY WILL SWING ACROSS FCST AREA THIS EVENING. ANOTHER
MCS IS FCST TO DEVELOP IN ADDITION TO THE ONE THAT IS ONGOING THIS
AFTERNOON. HEAVIEST RAIN IS FCST THROUGH MIDNIGHT ACROSS CENTRAL
AND SOUTHERN ZONES AND THEN JUST THE NORTHEAST BETWEEN MIDNIGHT AND
MORNING. THE FLASH FLOOD WATCH RUNS UNTIL 7 AM CDT. FLOODING LAST
NIGHT TOOK OUT A COUPLE BRIDGES ENHANCING THE NIGHTTIME DANGERS OF
FLOODING SO THE WATCH RUNS UNTIL DAYLIGHT.

TORNADO WATCH NUMBER 304 RUNS UNTIL 9 PM CDT. NUMEROUS FUNNELS HAVE
BEEN SIGHTED THIS AFTN BUT THINGS HAVE SETTLED DOWN SOME. TORNADO
POTENTIAL IS EXPECTED TO INCREASE LATE THIS AFTN AND THIS EVENING
AS NEXT MAJOR WAVE MOVES ACROSS COLO AND INTO SWRN NEB.

THE OFFICIAL QPF FCST IS A BLEND OF THE HPC AND NAM12 SOLNS. THIS
PLACES SWRN AND NERN PORTIONS OF FCST IN A FLASH FLOOD WATCH. THE
GFS IS FARTHER NW WITH THE SECOND HEAVY RAIN CENTER EXPECTED TO
FORM THIS EVENING. SFC FOCUS FAVORS THE MORE SOUTHERLY NAM12 SOLN.
1 TO 2 INCHES OF RAIN IS POSSIBLE TONIGHT.

WEDNESDAY...UPPER LEVEL ENERGY AND SFC FOCUS WILL BE CLEAR OF THE
AREA. SOME LINGERING MORNING SHRA AND TSTMS FOLLOWED BY CLEARING
ACROSS MOST OF THE AREA. PROXIMITY OF THE UPPER LEVEL LOW
SWIRLING ACROSS THE DAKOTAS PRESUMABLY WILL PRODUCE SOME AFTN AND
EVENING SHRA AND TSTMS NORTH.

FOR THURSDAY THE FCST FOLLOWS A BLEND OF THE GFS AND NAM12. THE SPC
HAS OUTLOOKED THE SERN ZONES FOR SEVERE WEATHER. SEE SWODY3 FOR
DETAILS.

FRIDAY THROUGH TUESDAY...THE UPPER LEVEL LOW SPINS ACROSS THE
MIDWEST. THE OFFICIAL FCST CLOSELY FOLLOWS THE HPC GRIDS. GENERALLY
DRY STABLE AND SEASONABLE CONDITIONS ARE EXPECTED AS HIGH PRESSURE
BUILDS SOUTHWARD ACROSS THE REGION.

&&

.AVIATION...
CONVECTION WILL BECOME MORE WIDESPREAD ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA THROUGH THE EVENING AND OVERNIGHT HOURS. MVFR TO
IFR CONDITIONS WILL BE THE PRIMARY THREAT TO AVIATION TONIGHT AS
BOTH CEILINGS AND VSBYS COLLAPSE AROUND THE STRONGER STORMS. IN THE
STRONGEST STORM LIFR CONDITIONS MAY ALSO PERSIST FOR A TIME AS THE
HEAVY RAINFALL HAS BEEN DROPPING VSBY TO BELOW A MILE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH NEB ZONES 010-
058-069 027>029-038-059-070-071. TORNADO WATCH NUMBER 304 UNTIL 9 PM
CDT.

&&

CDC
Hazardous weather outlook, May 29, 3:52 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
352 PM CDT TUE MAY 29 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-301200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
352 PM CDT TUE MAY 29 2007 /252 PM MDT TUE MAY 29 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM DEVELOPMENT WILL CONTINUE WELL THROUGH THE OVERNIGHT
HOURS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. HEAVY RAINFALL
HAS BEEN AND WILL CONTINUE TO BE THE MAIN THREAT TO THE AREA.
LARGE AMOUNTS OF RAINFALL HAS FALLEN OVER A LARGE PORTIONS OF THE
AREA AND ADDITIONAL PRECIPITATION WILL CAUSE FLOODING IN A SHORT
TIME PERIOD. FLASH FLOOD WATCHES ARE IN EFFECT OVER SOUTHWEST
NEBRASKA INTO PORTIONS OF NORTH CENTRAL NEBRASKA. AREAS MOST
VULNERABLE TO FLASH FLOODING CONTINUE TO BE ALONG AND SOUTH OF AN
GRANT TO BROKEN BOW LINE. ISOLATED STORMS...MAINLY ACROSS THE FAR
SOUTHWEST MAY BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS
AND ISOLATED TORNADOES THROUGH MID EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS AGAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS IN CENTRAL
AND SOUTHWEST NEBRASKA THURSDAY NIGHT AND FRIDAY. ANOTHER WEAK
FRONT PIVOTING THROUGH WESTERN AND NORTH CENTRAL NEBRASKA WILL
GENERATE STRONG THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHWEST NEBRASKA THIS
EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Local storm report, May 29, 1:31 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
131 PM CDT TUE MAY 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     FLASH FLOOD      10 E DICKENS            40.83N 100.80W
05/29/2007                   LINCOLN            NE   PUBLIC

            WATER OVER HIGHWAY 23

&&

HENDERSON
Local storm report, May 29, 2:32 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
232 PM CDT TUE MAY 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             4 N ELSIE               40.90N 101.39W
05/29/2007  E0.88 INCH       PERKINS            NE   PUBLIC

&&

HENDERSON
Local storm report, May 29, 2:58 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
258 PM CDT TUE MAY 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FLASH FLOOD      8 S ARNOLD              41.31N 100.19W
05/29/2007                   CUSTER             NE   CO-OP OBSERVER

            WATER RUNNING OVER ROAD

&&

HENDERSON

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:17 PM CDTSevere Thunderstorm WarningLBFHayes43 min
May 28, 7:38 PM CDTFlash Flood WarningLBFHayes4 hr
May 28, 7:45 PM CDTSevere Thunderstorm WarningLBFHayes45 min
May 28, 7:59 PM CDTFlash Flood WarningLBFFrontier, Lincoln4 hr
May 28, 8:26 PM CDTTornado WarningLBFHayes49 min
May 28, 8:41 PM CDTTornado WarningLBFHayes49 min
May 28, 10:24 PM CDTSevere Thunderstorm WarningLBFHayes55 min
May 28, 11:41 PM CDTFlash Flood WarningLBFFrontier, Hayes, Lincoln6 hr
May 29, 3:15 AM CDTFlash Flood WatchLBFBoyd, Chase, Custer, Frontier, Garfield, Hayes and 5 more32 hr
May 29, 12:40 PM CDTTornado WarningLBFLincoln35 min
May 29, 1:17 PM CDTFlash Flood WarningLBFLincoln88 min
May 29, 1:50 PM CDTSevere Thunderstorm WarningLBFPerkins40 min
May 29, 2:36 PM CDTFlash Flood WarningLBFCuster, Lincoln, Logan114 min
May 29, 4:29 PM CDTFlash Flood WarningLBFLoup6 hr
May 29, 4:31 PM CDTTornado WarningLBFLincoln29 min
May 29, 4:35 PM CDTFlash Flood WarningLBFCuster6 hr
May 29, 4:41 PM CDTFlash Flood WarningLBFChase, Frontier, Hayes6 hr
May 29, 5:33 PM CDTSevere Thunderstorm WarningLBFHayes27 min
May 29, 5:37 PM CDTSevere Thunderstorm WarningLBFLincoln23 min
May 29, 6:01 PM CDTSevere Thunderstorm WarningLBFHayes29 min
May 29, 6:31 PM CDTSevere Thunderstorm WarningLBFHayes29 min
May 29, 6:39 PM CDTSevere Thunderstorm WarningLBFFrontier36 min
May 29, 6:48 PM CDTSevere Thunderstorm WarningLBFLincoln27 min

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.